Alert archive / California / Wind Advisories in 2011
Wind Advisory 42, NWS Hanford, CA
NWS Hanford, CA issued this wind advisory at Dec 12, 2011, 6:00 PM PST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Dec 12, 2011, 6:00 PM PST (02:00 UTC)
- Expired
- Dec 13, 2011, 2:02 AM PST
- In force
- 8 hr
- Issued by
- NWS Hanford, CA
The text
As transmitted, in the capitals the NWS used until 2016.
047 WWUS76 KHNX 130200 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 600 PM PST MON DEC 12 2011 ...GUSTY WINDS AT THE BASE OF THE GRAPEVINE... .SOUTH WINDS ARE FUNNELING THROUGH THE GRAPEVINE INTO THE FAR SOUTH END OF THE SAN JOAQUIN VALLEY. THESE WINDS WILL CONTINUE INTO THE EARLY MORNING HOURS TUESDAY BEFORE BEGINNING TO SUBSIDE. CAZ092-131200- /O.NEW.KHNX.WI.Y.0042.111213T0200Z-111213T1200Z/ SOUTHEASTERN SAN JOAQUIN VALLEY- 600 PM PST MON DEC 12 2011 ...WIND ADVISORY IN EFFECT UNTIL 4 AM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM PST TUESDAY FOR THE FAR SOUTH END OF THE SAN JOAQUIN VALLEY AT THE BASE OF THE GRAPEVINE. * WINDS: SOUTH WINDS GUSTING UP TO 45 MPH. * TIMING: WINDS WILL CONTINUE THROUGH THE EARLY MORNING HOURS BEFORE BEGINNING TO SUBSIDE. * LOCATIONS INCLUDE: WHEELER RIDGE...THE BASE OF THE GRAPEVINE... THE INTERSTATE 5 HIGHWAY 99 SPLIT. * IMPACTS: GUSTY WINDS MAY MAKE TRAVEL DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST ALSO ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT GUSTS OF 35 MPH OR MORE ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SANGER WEATHER.GOV/HANFORD
1 follow-up statement
078 WWUS76 KHNX 131002 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 202 AM PST TUE DEC 13 2011 CAZ092-131115- /O.CAN.KHNX.WI.Y.0042.000000T0000Z-111213T1200Z/ SOUTHEASTERN SAN JOAQUIN VALLEY- 202 AM PST TUE DEC 13 2011 ...WIND ADVISORY FOR THE FAR SOUTH END OF THE SAN JOAQUIN VALLEY NEAR THE BASE OF THE GRAPEVINE IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HANFORD HAS CANCELLED THE WIND ADVISORY FOR THE FAR SOUTH END OF THE SAN JOAQUIN VALLEY NEAR THE BASE OF THE GRAPEVINE. WHILE BREEZY CONDITIONS WILL CONTINUE AT THE BASE OF THE GRAPEVINE...CONDITIONS HAVE FALLEN WELL BELOW ADVISORY CRITERIA. THEREFORE...WILL CANCEL THE WIND ADVISORY THIS MORNING. $$ MOLINA WEATHER.GOV/HANFORD
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Dec 12, 1:45 PM PST, 4 hours 15 minutes earlier.
Area forecast discussion, Dec 12, 1:45 PM PST, 4 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA 145 PM PST MON DEC 12 2011 .SYNOPSIS...RAIN AND HIGHER ELEVATION SNOW WILL CONTINUE OVER THE SOUTHERN HALF OF OUR FORECAST AREA THROUGH TUESDAY DUE TO AN UPPER LEVEL LOW ALONG THE COAST OF SOUTHERN CALIFORNIA. TRAVEL TO MAY BE HAZARDOUS DUE TO ACCUMULATING SNOW ON THE GRAPEVINE AND TEHACHAPI PASS. CONDITIONS WILL IMPROVE BY LATE TUESDAY AS THE STORM SYSTEM MOVES EAST OF THE REGION. ANOTHER LOW PRESSURE SYSTEM COULD BRING A SLIGHT CHANCE FOR SNOW SHOWERS TO THE SIERRA NEVADA...MAINLY FROM YOSEMITE TO SEQUOIA PARK...THURSDAY AND THURSDAY NIGHT. && .DISCUSSION...MOISTURE ASSOCIATED WITH A LOW PRESSURE SYSTEM CURRENTLY CENTERED JUST OFF THE SOCAL COAST NEAR 34N/119W IS CONTINUING TO PUSH NORTHWARD OVER CENTRAL CA AND BRING SOME RAIN AND MOUNTAIN SNOW TO OUR AREA SOUTH OF FRESNO COUNTY. MESOWEST OBSERVATIONS ARE INDICATING THE SNOW LEVEL IS CURRENTLY RUNNING CLOSE TO 4000 FEET AT THIS TIME AND WITH ONLY ACCUMULATIONS BEING REPORTED AT THIS TIME. HOWEVER...AS THE LOW PUSHES INLAND TONIGHT AND OUR AREA IS ON THE BACK SIDE OF THE LOW....EXPECT WRAP AROUND MOISTURE TO IMPACT THE KERN COUNTY MOUNTAINS AND DESERTS WITH THE SNOW LEVEL LOWERING TO AT OR BELOW 3500 FEET THIS EVENING. MEASURABLE SNOW WILL BE POSSIBLE DOWN TO 2500 FEET MSL IN HEAVIER SHOWERS IN THE COLD AIRMASS BEHIND THE LOW. A WINTER STORM WARNING REMAINS IN EFFECT FOR THE KERN COUNTY MOUNTAINS THROUGH NOON PST TUESDAY AND A WINTER WEATHER ADVISORY WILL BE IN EFFECT FOR THE KERN COUNTY DESERTS FROM 1000 PM PST TONIGHT TO NOON PST TUESDAY WHICH LOOK TO BE ON TARGET BASED ON PROGGED QPF AMOUNTS FOR KERN COUNTY. ONLY LIGHT PRECIPITATION IS EXPECTED NORTH OF KERN COUNTY AS THE CENTER OF THIS LOW PRESSURE SYSTEM WILL REMAIN SOUTH OF OUR AREA. AS THE SYSTEM MOVES INTO AZ BY TUESDAY AFTERNOON...THE PRECIPITATION WILL END AND SKIES WILL CLEAR OUT EXCEPT FOR THE SOUTH END OF THE SAN JOAQUIN VALLEY AND VALLEY FACING SLOPES OF THE KERN AND TULARE COUNTY MOUNTAINS WHICH WILL BE IMPACTED BY UPSLOPE STRATUS ON TUESDAY NIGHT AND WEDNESDAY. PORTIONS OF THE SAN JOAQUIN VALLEY WHICH CLEAR OUT ON TUESDAY NIGHT WILL BE IMPACTED BY FROST ON WEDNESDAY MORNING SO HAVE ADDED MENTION OF AREAS OF FROST FOR WEDNESDAY MORNING TO THE GRID AND FORECAST PACKAGE. THE MODELS HAVE COME INTO FAIRLY GOOD AGREEMENT WITH A SPLIT UPPER TROUGH PUSHING SOUTHWARD THROUGH CENTRAL CA ON THURSDAY NIGHT WITH THE MAIN PIECE OF ENERGY TAKING IN AN INSIDE SLIDER TYPE TRAJECTORY OVER THE GREAT BASIN RESULTING IN OUR AREA BEING IMPACTED BY LESS MOISTURE THAN EARLIER ANTICIPATED. PER COORDINATION WITH NEIGHBORING WFO/S HAVE DECIDED TO CONFINE PRECIPITATION CHANCES TO THE SOUTHERN SIERRA NEVADA ON THURSDAY AND THURSDAY NIGHT AND DECREASE CLOUD COVERAGE ACROSS OUR AREA FOR THIS PERIOD AS WELL. TH MEDIUM RANGE MODELS HAVE COME INTO FAIRLY GOOD AGREEMENT WITH IN THE EXTENDED PERIOD WITH A COLD AND DRY NORTHERLY FLOW PREVAILING OVER OUR AREA FRIDAY THROUGH MONDAY AS CENTRAL CA IS SITUATED IN BETWEEN AN OFFSHORE RIDGE AND A TROUGH OVER THE GREAT BASIN AND DESERT SOUTHWEST. A PERIOD OF INCREASED OFFSHORE WINDS IS POSSIBLE OVER THE KERN COUNTY MOUNTAINS ON FRIDAY AS THE LOW DROPS FROM THE GREAT BASIN INTO THE DESERT SOUTHWEST. OTHERWISE DRY WEATHER IS EXPECTED FRIDAY THROUGH MONDAY WITH TEMPERATURES SLIGHTLY BELOW NORMAL. THE MAIN CONCERN FOR THIS PERIOD WILL BE FROST IN THE SAN JOAQUIN VALLEY EACH MORNING AS MAINLY CLEAR SKIES AND GENERALLY LIGHT WINDS PREVAIL. && .AVIATION...IN THE SAN JOAQUIN VALLEY...AREAS OF -SHRA THROUGH 12Z TUESDAY. OTHERWISE MVFR IN HZ/BR. MOUNTAIN AREAS...MVFR CIGS WITH LOCAL OBSCURATIONS IN -RA/-SN THROUGH 00Z WEDNESDAY. DESERT AREAS...VFR WITH AREAS OF MVFR CEILINGS IN -SHRA/-SHSN THROUGH 00Z WEDNESDAY. && .AIR QUALITY ISSUES...NONE. && .HNX WATCHES/WARNINGS/ADVISORIES... WINTER STORM WARNING UNTIL NOON PST TUESDAY CAZ095. WINTER WEATHER ADVISORY FROM 10 PM THIS EVENING TO NOON PST TUESDAY CAZ098-099. && PUBLIC...DS AVN/FW...MENDENHALL SYNOPSIS...BSO WEATHER.GOV/HANFORD
Hazardous weather outlook, Dec 12, 7:46 AM PST, 10 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA 746 AM PST MON DEC 12 2011 CAZ095-131245- KERN COUNTY MOUNTAINS- 746 AM PST MON DEC 12 2011 ...WINTER WEATHER CONDITIONS... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE KERN COUNTY MOUNTAINS. .DAY ONE...TODAY AND TONIGHT A WINTER STORM WARNING IN EFFECT FROM 10 AM MONDAY UNTIL NOON PST TUESDAY ABOVE 2500 FEET. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A WINTER STORM WARNING WILL REMAIN IN EFFECT UNTIL NOON PST TUESDAY ABOVE 2500 FEET. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE. CAZ098-099-131245- INDIAN WELLS VALLEY-SOUTHEASTERN KERN COUNTY DESERT- 746 AM PST MON DEC 12 2011 ...WINTER WEATHER CONDITIONS... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE KERN COUNTY DESERTS. .DAY ONE...TODAY AND TONIGHT A WINTER WEATHER ADVISORY FOR SNOW IS IN EFFECT FROM 10 PM THIS EVENING UNTIL NOON PST TUESDAY AT OR ABOVE 2500 FEET. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A WINTER WEATHER ADVISORY WILL REMAIN IN EFFECT UNTIL NOON PST TUESDAY AT OR ABOVE 2500 FEET. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE. CAZ091-092-094-097-131245- SOUTHWESTERN SAN JOAQUIN VALLEY-SOUTHEASTERN SAN JOAQUIN VALLEY- TULARE COUNTY FOOTHILLS-TULARE COUNTY MOUNTAINS- 746 AM PST MON DEC 12 2011 ...VALLEY RAIN AND MOUNTAIN SNOW... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN SAN JOAQUIN VALLEY AND THE FOOTHILLS AND MOUNTAINS OF TULARE COUNTY. .DAY ONE...TODAY AND TONIGHT EXPECT VALLEY RAIN AND MOUNTAIN SNOW LATER THIS MORNING AND CONTINUING UNTIL THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY RESIDUAL RAIN AND MOUNTAIN SNOW POSSIBLE EARLY TUESDAY...OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE. BSO
In the hours before
Local storm report, Dec 12, 4:56 PM PST, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY CA
456 PM PST MON DEC 12 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1249 PM SNOW 3 SE TEHACHAPI 35.10N 118.40W
12/12/2011 U0.0 INCH KERN CA LAW ENFORCEMENT
CALIFORNIA HIGHWAY PATROL REPORTED TEHACHAPI-WILLOW
SPRINGS ROAD CLOSED BY SNOW AND ICE BETWEEN CAMERON TO
HIGHLINE AND FROM CAMERON TO THE JUNCTION WITH STATE
ROUTE 58.
&&
SANGERNearby
Wind Advisories in California, 2011Every wind advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.